question-icon

How to lower blood pressure level?

default
Posted on Wed, 16 Jul 2014
Question: I am having trouble lowering my BP. I am on hydroclororothiazide 25mgs once daily, Carvedilol 6.25 mg twice daily, Zoloft 50mg once daily and Xanax 0.5 mg four times daily. I was instructed to go to ER last Friday as my BP was reading 187/131. That's when the Carvedilol was added. They gave me labetalol 10 Mg via IV - 2 minute push. It lowered my BP to 145/95 and they released me with the new RX of Carvedilol. I've been following a strict diet, taking my meds, walking, and my BP continues to stay high. It is 175/124 right now. I do not have the money to go back to the hospital. Can I do anything to lower it that I'm not trying! My PCP is very busy, I have a appt on Thursday however. Thank you. Stressed out mess - XXXX
doctor
Answered by Dr. Prakash H Muddegowda (11 hours later)
Brief Answer:
Relax and if possible go to ER

Detailed Answer:
Hi XXXXXXX
I am Dr. Prakash HM and I would like to answer your query.
Right now, your blood pressure is high and it needs to be brought under control and you need to go to the ER.
However, if you are not in a position to go, I would increase increase the hydrochlorothiazide to 25 mg to twice daily and keep checking the blood pressure.

Other drugs are not easily accessible OTC drugs and blood pressure needs to be monitored in hospital setting.

Stress is one of the event which can increase blood pressure, you need to take rest and sleep well.
Other things you can try include:
1. weight reduction - if overweight
2. consume diet rich in fruits, vegetables, low fat dairy products and avoid saturated fat and total fat
3. Reduce dietary sodium
4. Engage in regular physical activity
5. Limit alcohol consumption

Hope it helps.
Any further queries, happy to help again.
Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Prakash H Muddegowda (6 hours later)
I am trying really hard to not be stressed. I have PTSD and both my parents are needing care. I will take your recommendations and already have altered my diet and am trying to lose weight thru light activity and yoga. When I exercise too much I get super sweaty and weak. My recent weight gain is partially due to anti-depressants and steriods. I have many health issues going on, vitiligo, psorisis, posterior uveitis, floaters, cataracts,swelling and insomina. I keep being told i have "some kind if autoimmune disorder" but i suffer since they cannot figure it out. 6 years this has been going on....
doctor
Answered by Dr. Prakash H Muddegowda (39 minutes later)
Brief Answer:
Steroids can cause raised blood pressure

Detailed Answer:
Hi XXXXXXX

Thanks for considering my recommendation. Hopefully your blood pressure comes under control.

Steroids are known to rise blood pressure and it may be causing it. However, do to auto-immune disease, it cannot be discontinued.
Steroids and antidepressants lead to weight gain. So diet is very important. Try to have a very balanced diet as I told earlier.

If you have any further queries, happy to help again. If you do not have, then you can close the discussion and rate the answer.
Dr. Prakash HM.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

premium_optimized

The User accepted the expert's answer

Share on
How to lower blood pressure level?

Brief Answer: Relax and if possible go to ER Detailed Answer: Hi XXXXXXX I am Dr. Prakash HM and I would like to answer your query. Right now, your blood pressure is high and it needs to be brought under control and you need to go to the ER. However, if you are not in a position to go, I would increase increase the hydrochlorothiazide to 25 mg to twice daily and keep checking the blood pressure. Other drugs are not easily accessible OTC drugs and blood pressure needs to be monitored in hospital setting. Stress is one of the event which can increase blood pressure, you need to take rest and sleep well. Other things you can try include: 1. weight reduction - if overweight 2. consume diet rich in fruits, vegetables, low fat dairy products and avoid saturated fat and total fat 3. Reduce dietary sodium 4. Engage in regular physical activity 5. Limit alcohol consumption Hope it helps. Any further queries, happy to help again. Dr. Prakash HM